MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE GUIDE WIRE
Model Number 1001780
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the non-tortuous, moderately calcified, 70% stenosed distal left anterior descending coronary artery.A balance middleweight (bmw) guide wire was advanced without resistance, and the bmw was used at the same time as a non-abbott stent, a non-abbott balloon, and another bmw guide wire.During removal, the bmw faced resistance with the anatomy, so force was applied.The tip of the guide wire separated and remains floating in the patient's anatomy.No treatment was performed, the procedure was completed, and the patient is fine.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire, and the reported separation was confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.It should be noted that the instructions for use for the guide wire hi-torque guide wires ce, states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove and guide wire tip separation appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9631664
Report Number2024168-2020-00895
Device Sequence Number2757091
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1001780
Device Catalogue Number1001780
Device Lot Number9072671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMW GUIDE WIRE; BMW GUIDE WIRE
Outcome Attributed to Adverse Event Other;